Alert archive / South Carolina / Lake Wind Advisories in 2008

Lake Wind Advisory 39, NWS Columbia, SC

December 19, 20085 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this lake wind advisory at Dec 19, 2008, 12:05 PM EST for 5 counties in Georgia; 16 counties in South Carolina. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2008, 12:05 PM EST (17:05 UTC)
Expired
Dec 19, 2008, 6:00 PM EST
In force
6 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 191705
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1205 PM EST FRI DEC 19 2008

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
192300-
/O.NEW.KCAE.LW.Y.0039.081219T1705Z-081219T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1205 PM EST FRI DEC 19 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM. EXPECT SOUTHWEST WINDS OF 15 TO 25
KNOTS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Dec 19, 10:24 AM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 19, 10:24 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1024 AM EST FRI DEC 19 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL RACE THROUGH THE OHIO VALLEY
TODAY...WHILE A STRONGER LOW WILL DEVELOP ON SATURDAY AND LIFT
INTO THE MID ATLANTIC REGION. THIS WILL DRIVE A COLD FRONT THROUGH
THE AREA ON SUNDAY...BRINGING INCREASED CHANCES FOR RAIN...
FOLLOWED BY MUCH COLDER WEATHER EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN FORECAST PROBLEM WILL BE THE WIND THIS AFTERNOON. THE MET
AND MAV MOS PLUS GFS LAMP INDICATE WINDS NEAR LAKE WIND ADVISORY
CRITERIA. EXPECT SOME CLOUDINESS WILL LIMIT MIXING ESPECIALLY IN
THE NORTH AND WEST PART WHERE THE PRESSURE GRADIENT IS TIGHTEST. KEPT
THE WIND JUST BELOW THE LAKE WIND ADVISORY CRITERIA. THE LATEST
OBSERVATIONS SUPPORT THIS AFTERNOON/S TEMPERATURE FORECAST.
DO NOT EXPECT SHOWERS BECAUSE OF SHALLOW MOISTURE PLUS THE MAIN
AREA OF LOW-LEVEL CONVERGENCE ASSOCIATED WITH THE FRONT WILL
REMAIN NORTH OF THE REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
MIXING SOUTH OF THE FRONT SHOULD HELP HOLD UP TEMPERATURES
TONIGHT. HIGH LOW-LEVEL MOISTURE AND DIURNAL COOLING SUPPORT AREAS
OF FOG AND STRATUS...WITH STRATUS MORE LIKELY BECAUSE OF WIND. THE
500 MB HEIGHT PATTERN BECOMES AMPLIFIED AGAIN ON SATURDAY WHICH
RESULTS IN THE DEVELOPMENT OF ANOTHER SURFACE LOW OVER THE MID
MISSISSIPPI VALLEY. THIS LOW WILL TRACK QUICKLY INTO THE SOUTHERN
OHIO VALLEY AND INTO THE MID ATLANTIC BY SUNDAY MORNING...AND THEN
BRINGING A COLD FRONT THROUGH THE REGION ON SUNDAY. PRECIPITATION
CHANCES INCREASE ON SATURDAY AS THE SURFACE LOW DEVELOPS AND A
WARM ADVECTION PATTERN SETS UP OVER THE AREA...ALTHOUGH THE BEST
WARM ADVECTION WILL REMAIN TO THE WEST OF THE MIDLANDS. HAVE KEPT
THE LOW CHANCE POPS SATURDAY TO ACCOUNT FOR THIS. WILL HAVE HIGHER
CHANCE POPS LATE SATURDAY NIGHT AND SUNDAY MORNING AS THE FRONT
PUSHES INTO THE AREA. MODELS HAVE COME INTO GOOD AGREEMENT WITH
THE GENERAL TIMING OF THE FRONT AND PRECIPITATION CHANCES SHOULD
DECREASE LATE SUNDAY AFTERNOON AS HIGH PRESSURE BUILDS IN WITH
STRONG COLD ADVECTION TAKING PLACE BY SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE FIRST PART OF THE EXTENDED PERIODS WILL COME AS A SHOCK TO
MOST AS TEMPERATURES WILL BE NEARLY 20 TO 25 DEGREES COLDER THAN
IT HAS BEEN THIS WEEK. COLD ADVECTION CONTINUES ON MONDAY AS HIGH
PRESSURE BUILDS INTO THE REGION. DRY WEATHER IS FIGURED MONDAY AND
TUESDAY WITH HIGH PRESSURE DOMINATING AND A VERY DRY AIRMASS IN
PLACE. BELOW NORMAL TEMPERATURES WILL ALSO CONTINUE INTO TUESDAY
WITH HIGHS STRUGGLING TO REACH THE 50 DEGREE MARK ON MONDAY...AND
REMAINING IN THE 50S ON TUESDAY.

500 MB FLOW BECOMES AMPLIFIED ONCE AGAIN BY MID WEEK RESULTING IN
SOUTHERLY FLOW AND WARM ADVECTION STARTING TUESDAY NIGHT AND
CONTINUING ON WEDNESDAY. CHANCES FOR RAIN WILL INCREASE TUESDAY
NIGHT AND WILL CARRY CHANCE POPS WEDNESDAY INTO WEDNESDAY NIGHT
UNTIL ANOTHER COLD FRONT PUSHES THROUGH THE AREA BY THURSDAY
MORNING.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
CONTINUED HEATING AND MIXING SHOULD RESULT IN MAINLY VFR CONDITIONS
THIS AFTERNOON INTO THE EVENING. HIGH LOW-LEVEL MOISTURE AND
DIURNAL COOLING WILL RESULT IN AREAS OF STATUS AND FOG LATE
TONIGHT. STRATUS APPEARS MORE LIKELY BECAUSE OF WIND.

HIGH LOW-LEVEL MOISTURE AND DIURNAL COOLING WILL LIKELY RESULT IN WIDESPREAD
IFR CONDITIONS EARLY SATURDAY. MVFR OR IFR CONDITIONS MAY OCCUR
SATURDAY NIGHT AS MOISTURE INCREASES AHEAD OF AN APPROACHING COLD
FRONT.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

SYNOPSIS...JL
NEAR TERM...JL
SHORT TERM...JL
AVIATION...JL
Hazardous weather outlook, Dec 19, 4:48 AM EST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
448 AM EST FRI DEC 19 2008

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-200900-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
448 AM EST FRI DEC 19 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 12:46 AM ESTDense Fog AdvisoryCAEBurke, Columbia, Lincoln, McDuffie, Richmond9 hr

Nearby

Lake Wind Advisories in South Carolina, 2008Lake Wind Advisories in Georgia, 2008Every lake wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.